Alert archive / Texas / Gale Warnings in 2016

Gale Warning 5, NWS Houston/Galveston, TX

March 8, 2016

NWS Houston/Galveston, TX issued this gale warning at Mar 8, 2016, 4:04 AM CST. It took effect at Mar 8, 2016, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 4:04 AM CST (10:04 UTC)
In effect from
Mar 8, 2016, 6:00 PM CST
Expired
Mar 9, 2016, 6:00 AM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

492 
WHUS74 KHGX 081004
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR THE OFFSHORE WATERS...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS...

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR THE OFFSHORE WATERS...

.SOUTHERLY WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 25 KNOTS
TODAY BUT INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT WITH FREQUENT
GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45
KNOTS TUESDAY NIGHT INTO WEDNESDAY. GIVEN THE LONG FETCH OF
SOUTHERLY WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH
OCCASIONAL SEAS REACH 16 FEET IN THE OFFSHORE WATERS.

GMZ350-355-370-375-082200-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/
/O.UPG.KHGX.GL.A.0003.160309T0000Z-160309T1200Z/
/O.NEW.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
404 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25
  TO 30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE.

* SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET.

* SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO
  16 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-082200-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/
MATAGORDA BAY-GALVESTON BAY-
404 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30
  KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY.

* WAVES...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
600 
WHUS74 KHGX 081538
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
938 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE OFFSHORE WATERS...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY
FOR GALVESTON AND MATAGORDA BAYS...

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR THE OFFSHORE WATERS...

.SOUTH WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 25 KNOTS TODAY BUT
INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT WITH FREQUENT GUSTS ABOVE
GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45 KNOTS TONIGHT
AND ON INTO WEDNESDAY. GIVEN THE LONG FETCH OF SOUTH WINDS...SEAS
COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL SEAS REACH 16 FEET
IN THE OFFSHORE WATERS.

GMZ350-355-370-375-082345-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/
/O.CON.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
938 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25  TO
  30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE.

* SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET.

* SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 
  16 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ330-335-082345-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/
MATAGORDA BAY-GALVESTON BAY-
938 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS
  WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY.

* WAVES...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47
KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR
MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
662 
WHUS74 KHGX 082123
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE OFFSHORE WATERS...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY
FOR GALVESTON AND MATAGORDA BAYS...

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR THE OFFSHORE WATERS...

.SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT
WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH
AS 40 TO 45 KNOTS TONIGHT AND ON INTO WEDNESDAY. GIVEN THE LONG FETCH
OF SOUTH WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL
SEAS REACHING 15 TO 16 FEET IN THE OFFSHORE WATERS.

GMZ350-355-370-375-090530-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/
/O.CON.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
323 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25 TO
  30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE.

* SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET.

* SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO
  15 TO 16 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ330-335-090530-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/
MATAGORDA BAY-GALVESTON BAY-
323 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS
  WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY.

* WAVES...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47
KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL
LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
145 
WHUS74 KHGX 090356
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
956 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS...

...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR THE
OFFSHORE WATERS...

.SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 25 TO 30 KNOTS
OVERNIGHT WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD
REACH AS HIGH AS 40 TO 45 KNOTS TONIGHT AND ON INTO WEDNESDAY.
GIVEN THE LONG FETCH OF SOUTH WINDS...SEAS COULD BUILD TO VERY
ROUGH LEVELS WITH OCCASIONAL SEAS REACHING 15 TO 16 FEET IN THE
OFFSHORE WATERS.

GMZ350-355-370-375-091200-
/O.CON.KHGX.GL.W.0005.000000T0000Z-160309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
956 PM CST TUE MAR 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTHEAST WINDS INCREASING TO 25 TO 30 KNOTS OVERNIGHT
  WITH GUSTS OF 40 KNOTS POSSIBLE.

* SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 
  15 TO 16 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-091200-
/O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/
MATAGORDA BAY-GALVESTON BAY-
956 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 
  KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY. 

* WAVES...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
232 
WHUS74 KHGX 090942
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 AM CST WED MAR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS...

...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR THE
OFFSHORE WATERS...

.SOUTHERLY WINDS WITH GALE FORCE WIND GUSTS SHOULD DECREASE LATER
THIS MORNING AND THROUGH THE AFTERNOON. GALE WARNING WILL BE
ALLOWED TO EXPIRE AT 6AM BUT A SMALL CRAFT ADVISORY WILL REMAIN IN
PLACE THROUGH THE MID AFTERNOON. ROUGH SEAS WILL BE POSSIBLE
THROUGH THE AFTERNOON GIVEN THE LONG FETCH OF SOUTHERLY WINDS.

GMZ350-355-370-375-092100-
/O.CON.KHGX.GL.W.0005.000000T0000Z-160309T1200Z/
/O.NEW.KHGX.SC.Y.0024.160309T1200Z-160309T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
342 AM CST WED MAR 9 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS...SOUTHERLY WINDS 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS
  THROUGH EARLY THIS MORNING. WINDS DECREASING TO 15 TO 25 KNOTS
  LATE MORNING THROUGH THE AFTERNOON.

* SEAS...9 TO 12 FEET OCCASIONALLY UP TO 15 FEET OFFSHORE. SEAS
  DECREASING TO 7 TO 10 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-092100-
/O.EXT.KHGX.SC.Y.0023.000000T0000Z-160309T2100Z/
MATAGORDA BAY-GALVESTON BAY-
342 AM CST WED MAR 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTHERLY WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.


&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Mar 8, 12:10 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 8, 12:10 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1210 AM CST TUE MAR 8 2016

.AVIATION...
TRENDS IN TAFS ABOUT THE SAME. ANTICIPATE CIGS TO LOWER TO MVFR
TERRITORY OVERNIGHT. STRONG LLVL JET IN PLACE SO INCLUDED LLVL
WIND SHEAR WHERE SURFACE WIND GUSTS ARE < 20 KNOTS. EXPECT SCT
SHRA OVERNIGHT TO INCREASE IN COVERAGE WED AFTER SUNRISE. POSSIBLY
SOME EMBEDDED TSRA ALONG THE I-45 CORRIDOR 18-21Z. WILL LIKELY SEE
A BRIEF BREAK IN THE WX INTO SUNSET. ATTENTION TURNS TO W/SW WHERE
PRECIP SHOULD RAPIDLY DEVELOP 0-3Z IN QUICKLY INCREASE IN COVERAGE
AND EXPAND INTO SE TX OVERNIGHT. STRONG TO SEVERE STORMS...STRONG
LOW LEVEL WINDS AND TRAINING HEAVY RAIN A DECENT BET IN THE
OVERNIGHT HOURS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  77  65  71  60 /  40  60 100  80  70
HOUSTON (IAH)              66  76  67  73  62 /  30  80 100  90  70
GALVESTON (GLS)            66  72  66  71  63 /  20  80 100  90  70

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
     BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
     GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
     MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
     TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD WATCH FROM 6 AM CST TUESDAY THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
     GALVESTON...HARRIS...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Mar 7, 5:33 PM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
533 PM CST MON MAR 7 2016

TXZ176-195>198-210>212-226-227-082345-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-MADISON-WALLER-
WASHINGTON-WHARTON-
533 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST TONIGHT. STRONG 20
TO 25 MPH SOUTH TO SOUTHEAST WINDS...WITH GUSTS TO 35 MPH...WILL
PREVAIL. UNSECURED ITEMS MAY BE TOSSED AND VEHICLES DRIVING ALONG
EAST TO WEST ORIENTATED ROADS WILL BE BUFFETED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TUESDAY.
A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND THIS FEATURE WILL
BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS
TUESDAY THROUGH FRIDAY.

A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST
INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER
HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG
DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT
FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION INTO
MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT INTENSITY
AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS SOUTHEAST TEXAS
BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3 TO 6 INCHES.
LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL OCCUR WHEN
STORM TRAINING DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT
TUESDAY AND WEDNESDAY.

TXZ163-164-177>179-199-200-213-082345-
HARRIS-HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
533 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH HIGHER
GUSTS. UNSECURED ITEMS COULD GET TOSSED AROUND AND DAMAGED IN HIGHER
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS
TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND
THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY.

A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST
INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER
HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG
DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT
FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION
INTO MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT
INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS
SOUTHEAST TEXAS BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3
TO 6 INCHES. LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL
OCCUR WHEN STORM TRAINING DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT
TUESDAY AND WEDNESDAY.

GMZ335-TXZ214-237-238-082345-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-
533 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH AND WILL
REMAIN GUSTY. UNSECURED ITEMS COULD GET TOSSED AROUND AND DAMAGED
WITHIN HIGHER GUSTS. THESE STRONG SOUTHEAST WINDS WILL ALSO PRODUCE
DANGEROUS RIP CURRENTS ALONG AREA BEACHES. DO NOT SWIM NEAR JETTIES
WHERE POWERFUL RIP CURRENTS WILL RESIDE. IF NOT A STRONG SWIMMER...STAY
CLOSE TO SHORE. IF TRAPPED WITHIN A RIP CURRENT REMEMBER TO STAY CALM
AND SWIM PARALLEL TO THE COAST UNTIL YOU ARE OUT OF THE RIP CURRENT'S
GRIP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS
TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND
THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY.

A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST
INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER
HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG
DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT
FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION
INTO MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT
INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS
SOUTHEAST TEXAS BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3
TO 6 INCHES. LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL
OCCUR WHEN STORM TRAINING DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT
TUESDAY AND WEDNESDAY.

TXZ235-236-082345-
JACKSON-MATAGORDA-
533 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST. STRONG SOUTH TO
SOUTHEAST WINDS BETWEEN 20 TO 25 MPH WITH HIGHER GUSTS. UNSECURED
ITEMS WILL BE TOSSED AND DRIVING HIGH PROFILE VEHICLES COULD
BECOME DIFFICULT.

THE STRONG SOUTHEAST WINDS WILL ALSO PRODUCE DANGEROUS RIP CURRENTS
ALONG AREA BEACHES. DON'T SWIM NEAR JETTIES WHERE POWERFUL RIP
CURRENTS RESIDE. IF NOT A STRONG SWIMMER...STAY CLOSE TO SHORE. IF
TRAPPED WITHIN A RIP CURRENT REMEMBER TO STAY CALM AND SWIM PARALLEL
TO THE COAST UNTIL YOU ARE OUT OF THE RIP CURRENT'S GRIP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS ON
TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCE ROTATING AROUND THIS
FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY.

A STRONG DISTURBANCE ON TUESDAY AFTERNOON COUPLED WITH MODEST
INSTABILITY COULD YIELD STRONG TO SEVERE STORMS TUESDAY AFTERNOON.
THE STORMS WILL CONTINUE THROUGH EARLY WEDNESDAY WITH THE WIND AND
TORNADO THREAT INCREASING TUESDAY NIGHT INTO EARLY WEDNESDAY. THE
PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS AND
ISOLATED TORNADOES. THE SEVERE WEATHER EVENT ON TUESDAY AFTERNOON
AND EVENING WILL TRANSITION TO MORE OF A HEAVY RAIN/FLOOD THREAT
BY EARLY WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED THURSDAY AND FRIDAY BUT THE INTENSITY AND COVERAGE SHOULD
BEGIN TO WANE. RAINFALL AMOUNTS WILL AVERAGE 2 TO 4 INCHES. LOCALLY
HIGHER AMOUNTS POSSIBLE IF TRAINING OF STORMS DEVELOPS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT
TUESDAY AND WEDNESDAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:20 AM CSTCoastal Flood WarningHGXBrazoria, Chambers, Galveston, Harris, Matagorda32 hr
Mar 8, 9:01 AM CSTSpecial Weather StatementHGXBurleson44 min

Nearby

Gale Warnings in Texas, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.